MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 800 URINARY CONTROL SYSTEM; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS 800 URINARY CONTROL SYSTEM; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Model Number 72400166
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Urinary Incontinence (4572)
Date of Event 10/20/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There was no device available for analysis and there was no report of a device performance allegation during treatment.The reported patient symptoms are known risk associated with implants of these device as indicated in the instructions for use (ifu).The device is not available for analysis; therefore, no physical or visual analysis of the product could be performed.Based on the information available, a conclusion code of known inherent risk of device was assigned to this investigation.
 
Event or Problem Description
It was reported that the patient experienced recurring incontinence with this artificial urinary sphincter (aus) since the device stopped working properly.A surgery was performed and the device was removed.There were no additional patient complications reported.
 
Additional Manufacturer Narrative
Upon receipt at our quality assurance laboratory, this artificial urinary sphincter (aus) underwent a thorough analysis.The cuff, pump and balloon were visually and microscopically examined, and leak tested.No anomalies were found with the pump.Visual testing of the cuff revealed that there was a tear at the fold.Leak testing of the balloon revealed that there was a leak in the balloon shell.Based on the information available and analysis results, the tear found in the cuff and the leak found in the balloon identified could have caused or contributed to the reported clinical observation of mechanical non-conformance.B5 describe event or problem was updated.
 
Event or Problem Description
It was reported that the patient experienced recurring incontinence with this artificial urinary sphincter (aus) since the device stopped working properly.A surgery was performed and the device was removed and replaced.There were no additional patient complications reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Upon receipt at our quality assurance laboratory, this artificial urinary sphincter (aus) underwent a thorough analysis.The cuff, pump and balloon were visually and microscopically examined, and leak tested.No anomalies were found with the pump.Visual testing of the cuff revealed that there was a tear at the fold.Leak testing of the balloon revealed that there was a leak in the balloon shell.Based on the information available and analysis results, the tear found in the cuff and the leak found in the balloon identified could have caused or contributed to the reported clinical observation of mechanical non-conformance.

Brand Name
AMS 800 URINARY CONTROL SYSTEM
Common Device Name
DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
alyson harris
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key15699904
Report Number2124215-2022-44255
Device Sequence Number8192974
Product Code EZY
UDI-Device Identifier00878953000770
UDI-Public00878953000770
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P000053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/28/2016
Device Model Number72400166
Device Catalogue Number72400166
Device Lot Number719352003
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/21/2022
Supplement Date Received by Manufacturer12/20/2022
02/07/2023
Initial Report FDA Received Date10/31/2022
Supplement Report FDA Received Date01/06/2023
02/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/26/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age63 YR
Patient SexUnknown